January  2019, 6(1): 1-17. doi: 10.3934/jdg.2019001

The value of a minimax problem involving impulse control

Université Ibn Zohr, Equipe. Aide à la decision, ENSA, B.P. 1136, Agadir, Maroc

Received  February 2018 Revised  December 2018 Published  January 2019

We consider the minimax impulse control problem in finite horizon, when the cost functions are positive and not bounded from below with a strictly positive constant. We show existence of value function of the problem. Moreover, the value function is characterized as the unique viscosity solution of Hamilton-Jacobi-Bellman-Isaacs equation. This problem is in relation with an application in mathematical finance.

Citation: Brahim El Asri. The value of a minimax problem involving impulse control. Journal of Dynamics & Games, 2019, 6 (1) : 1-17. doi: 10.3934/jdg.2019001
References:
[1]

V. I. Arnold, Ordinary Differential Equations, Springer, New York, 1992. Google Scholar

[2]

G. Barles, Deterministic impulse control problems, SIAM J. Control Optim., 23 (1985), 419-432.  doi: 10.1137/0323027.  Google Scholar

[3]

E. N. BarronL. C. Evans and R. Jensen, Viscosity solutions of Isaaes' equations and differential games with Lipschitz controls, J Differential Equations, 53 (1984), 213-233.  doi: 10.1016/0022-0396(84)90040-8.  Google Scholar

[4]

A. Bensoussan and J. L. Lions, Impulse Control and Quasi-Variational Inequalities, Bordes, Paris, 1984. Google Scholar

[5]

P. Bernhard, A robust control approach to option pricing including transaction costs, Annals of the ISDG., 7 (2005), 391-416.  doi: 10.1007/0-8176-4429-6_22.  Google Scholar

[6]

P. BernhardN. El Farouq and S. Thiery, An impulsive differential game arising in finance with interesting singularities, Annals of the ISDG., 8 (2006), 335-363.  doi: 10.1007/0-8176-4501-2_18.  Google Scholar

[7]

G. BertolaW. Runggaldier and K. Yasuda, On classical and restricted impulse stochastic control for the exchange rate, Appl Math Optim., 74 (2016), 423-454.  doi: 10.1007/s00245-015-9320-6.  Google Scholar

[8]

I. Capuzzo-Dolcetta and L. C. Evans, Optimal switching for ordinary differential equations, SIAM J. Control Optim., 22 (1984), 143-161.  doi: 10.1137/0322011.  Google Scholar

[9]

M. CrandallH. Ishii and P. L. Lions, User s guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[10]

S. Dharmatti and A. J. Shaiju, Infinite dimensional differential games with hybrid controls, Proc. Indian Acad. Sci. Math., 117 (2007), 233-257.  doi: 10.1007/s12044-007-0019-8.  Google Scholar

[11]

S. Dharmatti and M. Ramaswamy, Zero-sum differential games involving hybrid controls, J. Optim. Theory Appl., 128 (2006), 75-102.  doi: 10.1007/s10957-005-7558-x.  Google Scholar

[12]

B. El Asri, Optimal multi-modes switching problem in infinite horizon, Stochastics and Dynamics, 10 (2010), 231-261.  doi: 10.1142/S0219493710002930.  Google Scholar

[13]

B. El Asri, Deterministic minimax impulse control in finite horizon: The viscosity solution approach, ESAIM: Control, Optimisation and Calculus of Variations, 19 (2013), 63-77.  doi: 10.1051/cocv/2011200.  Google Scholar

[14]

B. El Asri, Stochastic optimal multi-modes switching with a viscosity solution approach, Stochastic Processes and their Applications, 123 (2013), 579-602.  doi: 10.1016/j.spa.2012.09.007.  Google Scholar

[15]

B. EL Asri and S. Mazid, Zero-sum stochastic differential game in finite horizon involving impulse controls, Appl Math Optim., (2018), 1-33. doi: 10.1007/s00245-018-9529-2.  Google Scholar

[16]

B. El Asri and S. Mazid, Stochastic differential switching game in infinite horizon, In arXiv preprint, 2018. Google Scholar

[17]

N. El FarouqG. Barles and P. Bernhard, Deterministic minimax impulse control, Appl Math Optim., 61 (2010), 353-378.  doi: 10.1007/s00245-009-9090-0.  Google Scholar

[18]

L. C. Evans and P. E. Souganidis, Differential games and representation formulas for the solution of Hamilton-Jacobi-Isaacs equations, Indiana Univ. J. Math., 33 (1984), 773-797.  doi: 10.1512/iumj.1984.33.33040.  Google Scholar

[19]

W. H. Fleming, The convergence problem for differential games, Ⅱ., Ann. Math. Study, 52 (1964), 195-210.   Google Scholar

[20]

P. L. Lions, Generalized Solutions of Hamilton-Jacobi Equations, Pitman, London, 1982.  Google Scholar

[21]

P. L. Lions and P. E. Souganidis, Differential games, optimal control and directional derivatives of viscosity solutions of Bellman s and Isaacs equations, SIAM J. Control Optim., 23 (1985), 566-583.  doi: 10.1137/0323036.  Google Scholar

[22]

A. J. Shaiju and S. Dharmatti, Differential games with continuous, switching and impulse controls, Nonlinear Anal., 63 (2005), 23-41.  doi: 10.1016/j.na.2005.04.002.  Google Scholar

[23]

P. E. Souganidis, Max-min representations and product formulas for the viscosity solutions of Hamilton-Jacobi equations with applications to differential games, Nonlinear Anal. Theory Methods Appl., 9 (1985), 217-257.  doi: 10.1016/0362-546X(85)90062-8.  Google Scholar

[24]

J. M. Yong, Systems governed by ordinary differential equations with continuous, switching and impulse controls, Appl Math Opti., 20 (1989), 223-235.  doi: 10.1007/BF01447655.  Google Scholar

[25]

J. M. Yong, Optimal switching and impulse controls for distributed parameter systems, Systems Sci Math Sci., 2 (1989), 137-160.   Google Scholar

[26]

J. M. Yong, Differential games with switching strategies, J Math Anal Appl., 145 (1990), 455-469.  doi: 10.1016/0022-247X(90)90413-A.  Google Scholar

[27]

J. M. Yong, A zero-sum differential game in a finite duration with switching strategies, SIAM J Control Optim., 28 (1990), 1234-1250.  doi: 10.1137/0328066.  Google Scholar

[28]

J. M. Yong, Zero-sum differential games involving impulse controls, Appl.Math. Optim., 29 (1994), 243-261.  doi: 10.1007/BF01189477.  Google Scholar

show all references

References:
[1]

V. I. Arnold, Ordinary Differential Equations, Springer, New York, 1992. Google Scholar

[2]

G. Barles, Deterministic impulse control problems, SIAM J. Control Optim., 23 (1985), 419-432.  doi: 10.1137/0323027.  Google Scholar

[3]

E. N. BarronL. C. Evans and R. Jensen, Viscosity solutions of Isaaes' equations and differential games with Lipschitz controls, J Differential Equations, 53 (1984), 213-233.  doi: 10.1016/0022-0396(84)90040-8.  Google Scholar

[4]

A. Bensoussan and J. L. Lions, Impulse Control and Quasi-Variational Inequalities, Bordes, Paris, 1984. Google Scholar

[5]

P. Bernhard, A robust control approach to option pricing including transaction costs, Annals of the ISDG., 7 (2005), 391-416.  doi: 10.1007/0-8176-4429-6_22.  Google Scholar

[6]

P. BernhardN. El Farouq and S. Thiery, An impulsive differential game arising in finance with interesting singularities, Annals of the ISDG., 8 (2006), 335-363.  doi: 10.1007/0-8176-4501-2_18.  Google Scholar

[7]

G. BertolaW. Runggaldier and K. Yasuda, On classical and restricted impulse stochastic control for the exchange rate, Appl Math Optim., 74 (2016), 423-454.  doi: 10.1007/s00245-015-9320-6.  Google Scholar

[8]

I. Capuzzo-Dolcetta and L. C. Evans, Optimal switching for ordinary differential equations, SIAM J. Control Optim., 22 (1984), 143-161.  doi: 10.1137/0322011.  Google Scholar

[9]

M. CrandallH. Ishii and P. L. Lions, User s guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[10]

S. Dharmatti and A. J. Shaiju, Infinite dimensional differential games with hybrid controls, Proc. Indian Acad. Sci. Math., 117 (2007), 233-257.  doi: 10.1007/s12044-007-0019-8.  Google Scholar

[11]

S. Dharmatti and M. Ramaswamy, Zero-sum differential games involving hybrid controls, J. Optim. Theory Appl., 128 (2006), 75-102.  doi: 10.1007/s10957-005-7558-x.  Google Scholar

[12]

B. El Asri, Optimal multi-modes switching problem in infinite horizon, Stochastics and Dynamics, 10 (2010), 231-261.  doi: 10.1142/S0219493710002930.  Google Scholar

[13]

B. El Asri, Deterministic minimax impulse control in finite horizon: The viscosity solution approach, ESAIM: Control, Optimisation and Calculus of Variations, 19 (2013), 63-77.  doi: 10.1051/cocv/2011200.  Google Scholar

[14]

B. El Asri, Stochastic optimal multi-modes switching with a viscosity solution approach, Stochastic Processes and their Applications, 123 (2013), 579-602.  doi: 10.1016/j.spa.2012.09.007.  Google Scholar

[15]

B. EL Asri and S. Mazid, Zero-sum stochastic differential game in finite horizon involving impulse controls, Appl Math Optim., (2018), 1-33. doi: 10.1007/s00245-018-9529-2.  Google Scholar

[16]

B. El Asri and S. Mazid, Stochastic differential switching game in infinite horizon, In arXiv preprint, 2018. Google Scholar

[17]

N. El FarouqG. Barles and P. Bernhard, Deterministic minimax impulse control, Appl Math Optim., 61 (2010), 353-378.  doi: 10.1007/s00245-009-9090-0.  Google Scholar

[18]

L. C. Evans and P. E. Souganidis, Differential games and representation formulas for the solution of Hamilton-Jacobi-Isaacs equations, Indiana Univ. J. Math., 33 (1984), 773-797.  doi: 10.1512/iumj.1984.33.33040.  Google Scholar

[19]

W. H. Fleming, The convergence problem for differential games, Ⅱ., Ann. Math. Study, 52 (1964), 195-210.   Google Scholar

[20]

P. L. Lions, Generalized Solutions of Hamilton-Jacobi Equations, Pitman, London, 1982.  Google Scholar

[21]

P. L. Lions and P. E. Souganidis, Differential games, optimal control and directional derivatives of viscosity solutions of Bellman s and Isaacs equations, SIAM J. Control Optim., 23 (1985), 566-583.  doi: 10.1137/0323036.  Google Scholar

[22]

A. J. Shaiju and S. Dharmatti, Differential games with continuous, switching and impulse controls, Nonlinear Anal., 63 (2005), 23-41.  doi: 10.1016/j.na.2005.04.002.  Google Scholar

[23]

P. E. Souganidis, Max-min representations and product formulas for the viscosity solutions of Hamilton-Jacobi equations with applications to differential games, Nonlinear Anal. Theory Methods Appl., 9 (1985), 217-257.  doi: 10.1016/0362-546X(85)90062-8.  Google Scholar

[24]

J. M. Yong, Systems governed by ordinary differential equations with continuous, switching and impulse controls, Appl Math Opti., 20 (1989), 223-235.  doi: 10.1007/BF01447655.  Google Scholar

[25]

J. M. Yong, Optimal switching and impulse controls for distributed parameter systems, Systems Sci Math Sci., 2 (1989), 137-160.   Google Scholar

[26]

J. M. Yong, Differential games with switching strategies, J Math Anal Appl., 145 (1990), 455-469.  doi: 10.1016/0022-247X(90)90413-A.  Google Scholar

[27]

J. M. Yong, A zero-sum differential game in a finite duration with switching strategies, SIAM J Control Optim., 28 (1990), 1234-1250.  doi: 10.1137/0328066.  Google Scholar

[28]

J. M. Yong, Zero-sum differential games involving impulse controls, Appl.Math. Optim., 29 (1994), 243-261.  doi: 10.1007/BF01189477.  Google Scholar

[1]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[2]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[3]

Hui Lv, Xing'an Wang. Dissipative control for uncertain singular markovian jump systems via hybrid impulsive control. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 127-142. doi: 10.3934/naco.2020020

[4]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[5]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[6]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[7]

Youming Guo, Tingting Li. Optimal control strategies for an online game addiction model with low and high risk exposure. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020347

[8]

M. S. Lee, H. G. Harno, B. S. Goh, K. H. Lim. On the bang-bang control approach via a component-wise line search strategy for unconstrained optimization. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 45-61. doi: 10.3934/naco.2020014

[9]

Xuefeng Zhang, Yingbo Zhang. Fault-tolerant control against actuator failures for uncertain singular fractional order systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 1-12. doi: 10.3934/naco.2020011

[10]

Bernard Bonnard, Jérémy Rouot. Geometric optimal techniques to control the muscular force response to functional electrical stimulation using a non-isometric force-fatigue model. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2020032

[11]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[12]

Andrew D. Lewis. Erratum for "nonholonomic and constrained variational mechanics". Journal of Geometric Mechanics, 2020, 12 (4) : 671-675. doi: 10.3934/jgm.2020033

[13]

Li-Bin Liu, Ying Liang, Jian Zhang, Xiaobing Bao. A robust adaptive grid method for singularly perturbed Burger-Huxley equations. Electronic Research Archive, 2020, 28 (4) : 1439-1457. doi: 10.3934/era.2020076

[14]

Shipra Singh, Aviv Gibali, Xiaolong Qin. Cooperation in traffic network problems via evolutionary split variational inequalities. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020170

[15]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[16]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[17]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[18]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[19]

Reza Lotfi, Zahra Yadegari, Seyed Hossein Hosseini, Amir Hossein Khameneh, Erfan Babaee Tirkolaee, Gerhard-Wilhelm Weber. A robust time-cost-quality-energy-environment trade-off with resource-constrained in project management: A case study for a bridge construction project. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020158

[20]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

 Impact Factor: 

Metrics

  • PDF downloads (109)
  • HTML views (341)
  • Cited by (0)

Other articles
by authors

[Back to Top]